Texas, 2012Drought in Texas, November 1 to 30, 2012
November 1 to 30, 2012 · NWS OUN · 8 events in 8 counties and zones
Very few rainfall events occurred during the month of November over northern Texas. This allowed drought conditions to persist or even worsen in some areas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very few rainfall events occurred during the month of November over northern Texas. This allowed drought conditions to persist or even worsen in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 10:58 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 31, 10:58 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1158 PM CDT WED OCT 31 2012
.AVIATION...
VFR CONDITIONS WILL PREVAIL. A WEAK AREA OF SURFACE LOW PRESSURE
WILL MOVE INTO OKLAHOMA WHICH MAY NUDGE WINDS SLIGHTLY MORE
VARIABLE THAN THE CURRENT TAFS BRIEFLY... BUT WIND SPEEDS
GENERALLY ARE EXPECTED TO BE 10 KNOTS OR LESS.
&&
.PREV DISCUSSION... /ISSUED 940 PM CDT WED OCT 31 2012/
DISCUSSION...
NO CHANGES PLANNED THIS EVENING...FORECAST WELL ON TRACK.
FOR MEDIA AND OTHER USERS...OUR INTERNET CONNECTIVITY HAS BEEN
DOWN MOST OF THIS SHIFT AND MAY CONTINUE INTERMITTENTLY THROUGH
THE NIGHT. AT TIMES OUR WEBPAGE MAY BE UNAVAILABLE AS WELL AS
NWSCHAT. IF YOU HAVE ANY QUESTIONS OR NEED US FOR ANYTHING PLEASE
GIVE US A CALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 47 84 54 / 0 0 0 0
HOBART OK 76 49 86 53 / 0 0 0 0
WICHITA FALLS TX 80 50 86 54 / 0 0 0 0
GAGE OK 79 46 84 46 / 0 0 0 0
PONCA CITY OK 72 45 78 49 / 0 0 0 0
DURANT OK 78 51 85 59 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Oct 31, 10:30 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED OCT 31 2012
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS THROUGH TONIGHT.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN PLAINS TODAY
AS A BROAD REGION OF HIGH PRESSURE REMAINS SITUATED OVER THE CENTRAL U.S.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY NOV 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
DRY WEATHER IS EXPECTED THROUGH FRIDAY.
AN AREA OF LOW PRESSURE CROSSING THE NORTHERN PLAINS OVER THE WEEKEND WILL
RESULT IN A COLD FRONT ADVANCING SOUTH ACROSS THE CENTRAL AND SOUTHERN PLAINS
ON SATURDAY. THE FRONTAL PASSAGE WILL RESULT IN A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE BEST CHANCES WILL BE ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS LATE SATURDAY AFTERNOON AND EVENING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5AM THURSDAY.
04Drought, Archer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D1 (moderate) drought conditions continued across Archer County with persistent dry conditions.
Drought, Baylor
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
D2 (severe) drought conditions were present at the beginning of the month in Baylor County, but had worsened to D3 (extreme) drought by the end of the month.
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
D1 (moderate) drought conditions were present at the beginning of the month in Clay County, but had worsened to D2 (severe) drought by the end of the month.
Drought, Foard
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D3 (extreme) drought conditions continued across Foard County with persistent dry conditions.
Drought, Hardeman
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D2 (severe) drought conditions were present at the beginning of the month in Hardeman County, but had worsened to D3 (extreme) drought by the end of the month.
Drought, Knox
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
D3 (extreme) drought conditions continued across Knox County with persistent dry conditions.
Drought, Wichita
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
D2 (severe) drought conditions were present at the beginning of the month in Wichita County, but had worsened to D3 (extreme) drought by the end of the month.
Drought, Wilbarger
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
D3 (extreme) drought conditions continued across Wilbarger County with persistent dry conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419635, 419636, 419637, 419638, 419639, 419640, 419641, 419642.